Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 71, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 8, 2025, 2:40 PM CDT for Florence County, Wisconsin. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2025, 2:40 PM CDT (19:40 UTC)
- Expired
- Jul 8, 2025, 3:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Florence County, WI
The radar
The Marquette radar (KMQT), 88 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579
WUUS53 KGRB 081940
SVRGRB
WIC037-082030-
/O.NEW.KGRB.SV.W.0071.250708T1940Z-250708T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
240 PM CDT Tue Jul 8 2025
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Central Florence County in northeastern Wisconsin...
* Until 330 PM CDT.
* At 240 PM CDT, a severe thunderstorm was located over Whisker Lake
Wilderness, or 9 miles southwest of Crystal Falls, moving east at
35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Florence around 250 PM CDT.
Other locations impacted by this severe thunderstorm include Aurora,
Commonwealth, and Spread Eagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4599 8849 4600 8847 4598 8841 4599 8838
4596 8833 4595 8829 4596 8825 4595 8824
4595 8819 4592 8810 4588 8810 4587 8807
4581 8813 4578 8808 4576 8808 4592 8852
4602 8851
TIME...MOT...LOC 1940Z 283DEG 30KT 4598 8844
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JLA1 follow-up statement
353
WWUS53 KGRB 082003
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
303 PM CDT Tue Jul 8 2025
WIC037-082030-
/O.CON.KGRB.SV.W.0071.000000T0000Z-250708T2030Z/
Florence WI-
303 PM CDT Tue Jul 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN FLORENCE COUNTY...
At 302 PM CDT, a severe thunderstorm was located over Florence, or 9
miles northwest of Iron Mountain, moving southeast at 30 mph. An
additional stronger storm was 6 miles north of Fence, moving east at
30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Florence County, including the following locations...
Aurora, Commonwealth, and Spread Eagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4596 8852 4596 8833 4595 8829 4596 8825
4595 8824 4595 8819 4592 8810 4588 8810
4587 8807 4581 8813 4578 8808 4576 8808
4592 8852
TIME...MOT...LOC 2002Z 300DEG 26KT 4591 8821
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JLAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:13 PM CDT, 27 minutes earlier. Its key messages:
- Scattered storms will gradually diminish this evening. Isolated hail up to 1" or gusty winds could occur, mainly across far northeast Wisconsin.
- Additional showers/storms likely (60-80% chance) late Friday into Saturday. Confidence in severe storms is low, but locally heavy rain may occur.
Area forecast discussion, Jul 8, 2:13 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 213 PM CDT Tue Jul 8 2025 .KEY MESSAGES... - Scattered storms will gradually diminish this evening. Isolated hail up to 1" or gusty winds could occur, mainly across far northeast Wisconsin. - Additional showers/storms likely (60-80% chance) late Friday into Saturday. Confidence in severe storms is low, but locally heavy rain may occur. && .DISCUSSION... Issued at 213 PM CDT Tue Jul 8 2025 Scattered Storms Through This Evening... Broad mid-level trough will pass across the northern Great Lakes this afternoon into early evening. Overall, limited synoptic forcing and modest low-level convergence should tend to keep convection isolated to scattered and fairly disorganized, with the higher chances along the WI/MI border. Mid-level lapse rates should be rather weak, but RAP/SPC mesoanalysis suggest MLCAPE reaching 1000-1500 J/kg across eastern Wisconsin this afternoon. With 30-40 kts of effective bulk shear, hail or gusty winds could not be ruled out with any more persistent cores, especially across far northeast Wisconsin where temps aloft are cooler and forcing from the shortwave may be a bit stronger, but the overall threat looks quite limited. SPC did add a marginal (level 1 of 5) risk for severe storms for a small area of northeast Wisconsin to account for this risk. Storms may persist into the evening before diminishing as instability wanes. Mid Week into Early Next Week... Surface ridging will provide dry weather for the mid-week period. The next period of focus for more impactful weather comes Friday into Saturday as a shortwave trough emerging from the central Rockies interacts with a broader trough approaching from the northern plains. Rich moisture will be advected northward in advance of this system with precipitable water values forecast to exceed the 90th percentile relative to climo, based on the NAEFS. Although synoptic and mesoscale details remain unclear, the environment would support the potential for locally heavy rainfall. Right now, the NBM shows the footprint of highest probabilities for at least 1" of rain during this time (30-50%) across parts of Minnesota and western Wisconsin. The degree of destabilization remains unclear on Friday, and with relatively weak deep layer wind shear expected, the overall severe weather threat looks rather low for now, with the various machine-learning outputs showing general 5-15% probabilities for severe weather across the area on Friday. The timing of the wave could impact rain/storm chances heading through Saturday. Otherwise, a typical mid-July weather pattern will continue late this weekend into early next week with quasi-zonal flow across the northern tier of states and any showers/storms tied to lower predictability shortwave troughs. No clear precipitation signal is evident at this time. Temps generally look seasonable over the next week with a slow climb for mid to late week along with increasing humidity levels late this week. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1159 AM CDT Tue Jul 8 2025 Scattered storms (30-60% chance) will develop by mid-afternoon before weakening in the evening. Some uncertainty in coverage exists, although the highest chances appear to be focused across far northeast Wisconsin. Updates likely will be needed, based on afternoon trends. Otherwise, a weak front will slide through this afternoon and evening with winds becoming light overnight. As low-level flow shifts northerly overnight, some guidance suggests MVFR/IFR stratus developing for a period overnight into Wednesday morning, so have trended that direction for this issuance. && .GRB WATCHES/WARNINGS/ADVISORIES... WI...None. MARINE...None. && DISCUSSION...JM AVIATION...JM
Hazardous weather outlook, Jul 8, 2:08 PM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 208 PM CDT Tue Jul 8 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 208 PM CDT Tue Jul 8 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are possible through the evening. Organized severe storms are not expected, but isolated hail or gusty winds are possible, mainly across far northeast Wisconsin. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Additional thunderstorm chances return Friday into Saturday. Locally heavy rainfall is possible Friday afternoon and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight. LMZ521-522-541>543-091915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 208 PM CDT Tue Jul 8 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms will diminish through the evening. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms Friday night into Saturday.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:28 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 46 min |
| Jul 8, 3:49 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 41 min |
| Jul 8, 4:34 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Menominee, Oconto | 56 min |
| Jul 8, 4:47 PM CDT | Special Weather Statement | GRB | Outagamie | 58 min |
| Jul 8, 4:51 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 9 min |
| Jul 8, 5:10 PM CDT | Special Marine Warning | GRB | 65 min | |
| Jul 8, 5:32 PM CDT | Special Weather Statement | GRB | Oconto | 43 min |
| Jul 8, 5:33 PM CDT | Special Weather Statement | GRB | Outagamie | 27 min |
| Jul 8, 5:38 PM CDT | Special Marine Warning | GRB | 66 min | |
| Jul 8, 5:52 PM CDT | Special Weather Statement | GRB | Door, Kewaunee | 68 min |
| Jul 8, 6:06 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 39 min |
| Jul 8, 6:08 PM CDT | Special Weather Statement | GRB | Calumet | 37 min |
| Jul 8, 6:23 PM CDT | Special Marine Warning | GRB | 67 min | |
| Jul 8, 6:31 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 48 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.